Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 9:11 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 9:11 AM CDT (14:11 UTC)
- Expired
- May 26, 2013, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, IA, Grundy County, IA, Hardin County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:30 AM CDT | HEAVY RAIN 2.78 | Parkersburg, IA | |
| May 26, 11:00 AM CDT | FLASH FLOOD | 2 N Wellsburg, IA | EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20 DUE TO WATER OVER COUNTY ROAD T19. |
| May 26, 11:00 AM CDT | FLASH FLOOD | 6 Nnw Conrad, IA | HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON STRANDED IN VEHICLE DUE TO THE HIGH WATER. |
| May 26, 11:15 AM CDT | FLASH FLOOD | 4 S Ackley, IA | WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET INTERSECTION |
| May 26, 11:15 AM CDT | FLASH FLOOD | 5 Ese Iowa Falls, IA | P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS53 KDMX 261411
FFWDMX
IAC023-075-083-171-262000-
/O.NEW.KDMX.FF.W.0018.130526T1411Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRUNDY COUNTY IN CENTRAL IOWA...
HARDIN COUNTY IN CENTRAL IOWA...
NORTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
SOUTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 300 PM CDT
* AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE
EXPECTED THROUGH THE REMAINDER OF THE MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...IOWA FALLS...APLINGTON...CONRAD...ELDORA...GRUNDY
CENTER...PARKERSBURG AND REINBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
4276 9303 4244 9253 4230 9253
$$
PODRAZIK3 follow-up statements
201
WGUS73 KDMX 261631
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 AM CDT SUN MAY 26 2013
IAC023-075-083-171-262000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-HARDIN IA-GRUNDY IA-BUTLER IA-
1131 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BUTLER...
GRUNDY...HARDIN AND NORTHWESTERN TAMA COUNTIES UNTIL 300 PM CDT...
AT 1115 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN RURAL PORTIONS OF HARDIN COUNTY. AT 1115 AM
CDT...HARDIN COUNTY SHERIFF REPORTED P AVENUE WASHED OUT NEAR THE 155TH
STREET INTERSECTION AND WATER OVER COUNTY HIGHWAY S 56 NEAR THE 140TH
STREET INTERSECTION.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...IOWA
FALLS...APLINGTON...CONRAD...ELDORA...GRUNDY CENTER...PARKERSBURG AND
REINBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
4276 9303 4244 9253 4230 9253
$$
PODRAZIK742
WGUS73 KDMX 261741
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 PM CDT SUN MAY 26 2013
IAC023-075-083-171-262000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-HARDIN IA-GRUNDY IA-BUTLER IA-
1241 PM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BUTLER...
GRUNDY...HARDIN AND NORTHWESTERN TAMA COUNTIES UNTIL 300 PM CDT...
AT 1239 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT MULTIPLE
COUNTY ROADS HAVE EITHER BEEN WASHED OUT OR HAVE WATER OVER THEM IN
WESTERN PORTIONS OF GRUNDY COUNTY. AT 11 AM CDT...GRUNDY COUNTY
SHERIFFS OFFICE REPORTED HIGHWAY 14 WAS CLOSED 3 MILES SOUTH OF HIGHWAY
175 DUE TO WATER OVER ROADWAY AND COUNTY ROAD T19 HAS WATER OVER ROAD
AT EXIT 187 ON HIGHWAY 20.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...IOWA
FALLS...APLINGTON...CONRAD...ELDORA...GRUNDY CENTER...PARKERSBURG AND
REINBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
4276 9303 4244 9253 4230 9253
$$
PODRAZIK284
WGUS73 KDMX 261957
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 PM CDT SUN MAY 26 2013
IAC023-075-083-171-262011-
/O.EXP.KDMX.FF.W.0018.000000T0000Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-HARDIN IA-GRUNDY IA-BUTLER IA-
257 PM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
BUTLER...GRUNDY...HARDIN AND NORTHWESTERN TAMA COUNTIES WILL BE
ALLOWED TO EXPIRE AT 300 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT.
THERE CONTINUES TO BE WATER AFFECTING MANY ROADS ACROSS GRUNDY COUNTY
AND ANOTHER ROUNDS OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA
THROUGH 430 PM CDT...ONLY EXACERBATING THE FLOODING. AN AREAL FLOODING
WARNING REPLACES THE FLASH FLOOD WARNING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
4276 9303 4244 9253 4230 9253
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:01 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 26, 7:01 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 701 AM CDT SUN MAY 26 2013 .SHORT TERM.../TODAY /... ISSUED AT 322 AM CDT SUN MAY 26 2013 S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF TSRA ON THE H8 FRONT. LACK OF NEWD PROGRESS OF THE FRONT AND CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN THE AREA EAST KDSM. NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS. ALSO SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD INTO SRN IA THIS MORNING. WILL LIMIT POPS BY LATER THIS MORNING AND AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN. RAIN CHANCES CONTINUE THROUGH THE DAY OVER THE NORTHEAST. WENT BELOW MOS AND CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED. A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER. .LONG TERM.../TONIGHT THROUGH SATURDAY/... ISSUED AT 322 AM CDT SUN MAY 26 2013 PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE MAY/EARLY JUNE. TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ. SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES. MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH RAINFALL AS CENTRAL. EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING 18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY. HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES POTENTIALLY NEEDED. FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH. LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY FUTURE SHIFTS. && .AVIATION...26/12Z ISSUED AT 654 AM CDT SUN MAY 26 2013 WIDESPREAD IFR CIGS WILL BE SLOW TO IMPROVE TODAY WITH WARM FRONT HOLDING TO THE SOUTH OF THE TAF SITES. TSRA OVER THE NORTH AND EAST WILL WEAKEN THIS MORNING. FURTHER REDEVELOPMENT IS LIKELY TONIGHT WITH TSRA BECOMING WIDESPREAD AGAIN TONIGHT ALONG WITH CIGS BLO 010 OVER MOST OF THE STATE. && .HYDROLOGY... ISSUED AT 322 AM CDT SUN MAY 26 2013 STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW HOURS. DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE OCCURRED IN PARTS OF JASPER COUNTY. THE CURRENT FLASH FLOOD WATCH WILL CONTINUE THROUGH 14Z. FEEL FLOODING THREAT WILL DIMINISH ONCE THE LLJ WEAKENS. FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES. OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH. CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING HIGH...WITH RIVER FLOODING POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE- HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK- SAC-STORY-TAMA-WAPELLO-WEBSTER. && SHORT TERM...MS MAY 13 LONG TERM...AWB AVIATION...MS MAY 13 HYDROLOGY...MS MAY 13/AWB
Hazardous weather outlook, May 26, 4:59 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT SUN MAY 26 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-271100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. AWB
In the hours before
Local storm report, May 26, 7:14 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W MONTEZUMA 41.58N 92.55W
05/26/2013 E3.96 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
05/26/2013 E3.31 INCH MARSHALL IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 6 NNE APLINGTON 42.66N 92.84W
05/26/2013 E1.92 INCH BUTLER IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
&&Local storm report, May 26, 7:21 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEWTON 41.70N 93.05W
05/26/2013 E3.14 INCH JASPER IA CO-OP OBSERVER
4.18 INCHES OF RAIN OVER PAST TWO DAYS
0700 AM HEAVY RAIN BRITT 43.10N 93.80W
05/26/2013 E0.95 INCH HANCOCK IA CO-OP OBSERVER
1.36 INCHES OF RAIN OVER PAST TWO DAYS
&&Local storm report, May 26, 7:27 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN 4 NNE MINGO 41.82N 93.26W
05/26/2013 E4.00 INCH JASPER IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4 INCHES IN PAST 24 HOURS
&&Local storm report, May 26, 7:37 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
737 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TOLEDO 41.99N 92.58W
05/26/2013 E1.47 INCH TAMA IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN GRUNDY CENTER 42.36N 92.77W
05/26/2013 E1.44 INCH GRUNDY IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 WNW BLOOMFIELD 40.75N 92.44W
05/26/2013 E1.90 INCH DAVIS IA CO-OP OBSERVER
2.04 INCHES TOTAL RAINFALL OVER PAST TWO DAYS
0700 AM HEAVY RAIN IOWA FALLS 42.52N 93.27W
05/26/2013 E1.72 INCH HARDIN IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
&&Local storm report, May 26, 8:19 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN ZEARING 42.16N 93.30W
05/26/2013 M1.33 INCH STORY IA CO-OP OBSERVER
TOTAL 3.17 INCHES OF RAIN OVER PAST TWO DAYS
0800 AM HEAVY RAIN KANAWHA 42.93N 93.79W
05/26/2013 M1.96 INCH HANCOCK IA CO-OP OBSERVER
TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS
&&Local storm report, May 26, 8:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
848 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HAMPTON 42.74N 93.20W
05/26/2013 M1.96 INCH FRANKLIN IA CO-OP OBSERVER
TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 27 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 29 min |
| May 26, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 50 min |
| May 26, 1:55 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek | 6 hr |
| May 26, 4:25 AM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 5:48 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| May 26, 7:24 AM CDT | Flash Flood Warning | DMX | Franklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more | 6 hr |
| May 26, 8:34 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek | 24 hr |
| May 26, 10:19 AM CDT | Areal Flood Warning | DMX | Poweshiek | 24 hr |
| May 26, 10:54 AM CDT | River Flood Warning | DMX | Black Hawk | 10 days |
| May 26, 11:51 AM CDT | Areal Flood Warning | DMX | Marshall, Tama | 24 hr |
| May 26, 1:11 PM CDT | Areal Flood Warning | DMX | Franklin | 24 hr |
| May 26, 2:27 PM CDT | River Flood Warning | DMX | Marshall | 6 days |
| May 26, 2:55 PM CDT | Areal Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 24 hr |
| May 26, 3:21 PM CDT | Flash Flood Warning | DMX | Marshall, Story | 6 hr |
| May 26, 3:51 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 41 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 41 min |
| May 26, 5:32 PM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.